Alert archive / Indiana / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 71, NWS Northern Indiana

June 18, 20255 counties in Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Jun 18, 2025, 4:26 PM EDT for 5 counties in Indiana. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 18, 2025, 4:26 PM EDT (20:26 UTC)
Expired
Jun 18, 2025, 5:00 PM EDT
In force
34 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Tornado
Possible
Damage threat
Considerable
Hail
0.75 in
Wind
70.0 mph

Counties Elkhart County, IN, Kosciusko County, IN, LaGrange County, IN, Noble County, IN, Whitley County, IN

The radar

The Northern Indiana radar (KIWX), 9 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 18, 1:01 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 8.4 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2025-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 765 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2025-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
765 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
905 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 1:49 PM EDT, 2 hours 37 minutes earlier. Its key messages:

  • Enhanced risk for severe thunderstorms this afternoon. All hazards possible.
  • A few lingering showers and non-severe storms tonight into Thursday morning.
  • Hot and humid conditions developing this weekend into early next week. Afternoon heat indices around 100 degrees, mainly Sunday through Tuesday.
Area forecast discussion, Jun 18, 1:49 PM EDT, 2 hours 37 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
149 PM EDT Wed Jun 18 2025

.KEY MESSAGES...

- Enhanced risk for severe thunderstorms this afternoon. All
  hazards possible.

- A few lingering showers and non-severe storms tonight into
  Thursday morning.

- Hot and humid conditions developing this weekend into early
  next week. Afternoon heat indices around 100 degrees, mainly
  Sunday through Tuesday.

&&

.DISCUSSION...
Issued at 149 PM EDT Wed Jun 18 2025

Arcing line segments of convection will track through the area
this afternoon (3-9pm EDT) as a well defined MCV and associated
sfc reflection lift east-northeast into the lower Great Lakes
from west-central IL. Embedded strong to severe supercells and
bowing segments remain likely given favorable shear and
instability profiles. MLCAPE values likely ranging from
1500-3000 j/kg from north to south by this time, while low-mid
level southwest flow also ramps up with favorable deep layer
shear pushing 40 knots plus. All hazards are on the table with
wind damage remaining the most likely hazard given the strong
forcing, though SPC tornado chances have increased given
increased 0-3 km shear and SRH with slight backing noted
upstream in METARS near the sfc low track. Locally heavy
rainfall and large hail also remain a concern.

Chances for scattered showers and a few non-severe storms then
continue tonight into Thursday morning, especially northern
zones as the low center tracks through the Great Lakes through
the Great Lakes. Otherwise, synoptic scale gusts into the 35-45
mph will be possible in wake of MCV late this afternoon into
this evening into areas mainly south of the Michigan state line.

Heat wave remains on target for this weekend into early next
week as an upper level ridge expands over the region. Headline
worthy (100F plus) PM heat indices possible.

&&

.AVIATION /18Z TAFS THROUGH 18Z THURSDAY/...
Issued at 1233 PM EDT Wed Jun 18 2025

We are monitoring storm development in Illinois at this time as
these storms move towards our forecast area. A line (or multiple
clusters) of strong to severe storms is expected to move west to
east across our forecast area between 19Z to 01Z tonight. The
primary hazard will be damaging wind gusts with a few tornadoes
possible too (especially in northern Indiana south of US 30).
Greatest chances for severe wind gusts at KSBN will be between
20-22Z and at KFWA between 21-23Z this evening. Expect MVFR to
IFR visibilities and ceilings as the storms move through.
Southwesterly winds will be gusty even before storms move
through at 20-25kts. Conditions dry out overnight and into the
day Thursday.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...None.
OH...None.
MI...None.
MARINE...None.

&&

DISCUSSION...Steinwedel
AVIATION...Johnson
Hazardous weather outlook, Jun 18, 4:10 PM EDT, 16 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Northern Indiana
410 PM EDT Wed Jun 18 2025

INZ005>009-012>015-017-018-020-022>027-032>034-104-116-203-204-216-
MIZ078>080-192015-
Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall-
Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington-
Wells-Adams-Grant-Blackford-Jay-Eastern St. Joseph IN-
Northern Kosciusko-Southern La Porte-Western St. Joseph IN-
Southern Kosciusko-Cass MI-St. Joseph MI-Branch-
410 PM EDT Wed Jun 18 2025 /310 PM CDT Wed Jun 18 2025/

...TORNADO WATCH 434 IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS
EVENING...

This Hazardous Weather Outlook is for northern Indiana and
southwest Michigan.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hot temperatures are expected Saturday through Tuesday. Afternoon
heat index values will rise to between 100 and 105 at times.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is needed this afternoon.

MIZ081-OHZ001-002-004-005-015-016-024-025-192015-
Hillsdale-Williams-Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-
Allen OH-
410 PM EDT Wed Jun 18 2025

...SEVERE THUNDERSTORM WATCH 436 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southwest Michigan and
northwest Ohio.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hot temperatures are expected Saturday through Tuesday. Afternoon
heat index values will rise to between 100 and 105 at times.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is needed into early this evening.

INZ103-MIZ177-277-192015-
Northern La Porte-Northern Berrien-Southern Berrien-
410 PM EDT Wed Jun 18 2025 /310 PM CDT Wed Jun 18 2025/

...TORNADO WATCH 434 IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS
EVENING...

This Hazardous Weather Outlook is for northern Indiana and
southwest Michigan.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a moderate swim risk on Thursday for Lake Michigan beaches.

Hot temperatures are expected Saturday through Tuesday. Afternoon
heat index values will rise to between 100 and 105 at times.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is needed this afternoon.

LMZ043-046-192015-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
410 PM EDT Wed Jun 18 2025

...TORNADO WATCH 434 IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time

In the hours before

Local storm report, Jun 18, 4:05 PM EDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Northern Indiana
405 PM EDT Wed Jun 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     Hail             3 S Toto                41.22N 86.70W
06/18/2025  E0.25 Inch       Starke             IN   Trained Spotter

&&

RTC
Local storm report, Jun 18, 4:08 PM EDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Northern Indiana
408 PM EDT Wed Jun 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     Tstm Wnd Gst     3 S Toto                41.22N 86.70W
06/18/2025  E58 MPH          Starke             IN   Trained Spotter

            Small branches broken. Heavy rain and near
            zero visibility.

&&

RTC
Local storm report, Jun 18, 4:09 PM EDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Northern Indiana
409 PM EDT Wed Jun 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0324 PM     Tstm Wnd Dmg     1 WNW Indiana Beach     40.80N 86.78W
06/18/2025                   White              IN   Public

            Tree down at Indiana Beach Campground. Time
            estimated via radar.

&&

MJ
Special weather statement, Jun 18, 4:17 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Northern Indiana
417 PM EDT Wed Jun 18 2025

INZ005-006-014-104-204-MIZ078-079-277-182115-
Eastern St. Joseph IN-Lagrange IN-Western St. Joseph IN-Marshall IN-
Elkhart IN-St. Joseph MI-Cass MI-Southern Berrien MI-
417 PM EDT Wed Jun 18 2025

...STRONG THUNDERSTORMS WILL IMPACT ELKHART...ST. JOSEPH...WESTERN
LAGRANGE...NORTHEASTERN MARSHALL...CASS...WESTERN ST. JOSEPH AND
SOUTHEASTERN BERRIEN COUNTIES THROUGH 515 PM EDT...

At 417 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near New Carlisle to Gulivoire Park to near
Bourbon. Movement was northeast at 45 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
South Bend, Elkhart, Mishawaka, Goshen, Niles, Plymouth, Three
Rivers, Nappanee, Dowagiac, Bremen, Buchanan, Gulivoire Park,
Granger, Dunlap, Simonton Lake, Middlebury, Osceola, Constantine,
North Liberty, and New Carlisle.

This includes Interstate 80 in Indiana between mile markers 62 and
109.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 800 PM EDT for north central,
northeastern and northwestern Indiana...and southwestern Michigan.

&&

LAT...LON 4207 8562 4144 8565 4144 8606 4141 8606
      4129 8625 4156 8646 4165 8649 4167 8653
      4176 8652 4176 8655 4207 8622
TIME...MOT...LOC 2017Z 233DEG 40KT 4175 8644 4161 8625 4127 8613

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

DN
Local storm report, Jun 18, 4:21 PM EDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Northern Indiana
421 PM EDT Wed Jun 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0156 PM     Tstm Wnd Dmg     1 S Donaldson           41.35N 86.44W
06/18/2025                   Marshall           IN   Emergency Mngr

            Tree down.

&&

RTC
Local storm report, Jun 18, 4:24 PM EDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Northern Indiana
424 PM EDT Wed Jun 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     Tstm Wnd Dmg     Royal Center            40.86N 86.50W
06/18/2025                   Cass               IN   Emergency Mngr

            Large branches down.

&&

RTC

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 8:45 PM EDTAreal Flood AdvisoryIWXSaint Joseph105 min
Jun 17, 9:14 PM EDTSpecial Weather StatementIWXLaGrange46 min
Jun 18, 5:49 AM EDTSpecial Weather StatementIWXWhite41 min
Jun 18, 7:49 AM EDTSpecial Weather StatementIWXGrant, Miami, Wabash26 min
Jun 18, 9:37 AM EDTSpecial Weather StatementIWXLaGrange23 min
Jun 18, 2:31 PM EDTSevere Thunderstorm Warning Considerable damage threatIWXCass, LaPorte, Pulaski, Starke, White59 min
Jun 18, 3:30 PM EDTSevere Thunderstorm Warning Considerable damage threatIWXCass, Fulton, LaPorte, Marshall, Pulaski, Saint Joseph and 2 more45 min
Jun 18, 3:45 PM EDTTornado WarningIWXCass, Fulton21 min
Jun 18, 3:52 PM EDTSevere Thunderstorm WarningIWXLaPorte, Saint Joseph38 min
Jun 18, 3:55 PM EDTSpecial Marine WarningIWX65 min
Jun 18, 4:01 PM EDTSevere Thunderstorm Warning Considerable damage threatIWXCass, Fulton, Kosciusko, Marshall, Miami, Wabash44 min
Jun 18, 4:17 PM EDTSpecial Weather StatementIWXElkhart, Marshall, Saint Joseph58 min
Jun 18, 4:22 PM EDTSevere Thunderstorm WarningIWXCass, Miami, Wabash38 min
Jun 18, 4:29 PM EDTTornado WarningIWXElkhart, Kosciusko17 min
Jun 18, 4:36 PM EDTSpecial Marine WarningIWX24 min
Jun 18, 4:43 PM EDTSevere Thunderstorm WarningIWXKosciusko, Whitley32 min
Jun 18, 4:53 PM EDTSpecial Weather StatementIWXKosciusko, Wabash37 min
Jun 18, 4:55 PM EDTSevere Thunderstorm WarningIWXGrant20 min
Jun 18, 5:01 PM EDTSevere Thunderstorm WarningIWXLaGrange, Noble, Steuben29 min
Jun 18, 5:08 PM EDTSevere Thunderstorm WarningIWXAllen, Noble, Whitley37 min
Jun 18, 5:19 PM EDTSpecial Weather StatementIWXHuntington26 min
Jun 18, 5:25 PM EDTSevere Thunderstorm WarningIWXLaGrange, Steuben50 min
Jun 18, 5:31 PM EDTSevere Thunderstorm WarningIWXHuntington, Wells29 min
Jun 18, 5:36 PM EDTSpecial Weather StatementIWXAllen, DeKalb39 min
Jun 18, 5:42 PM EDTSevere Thunderstorm WarningIWXAllen, DeKalb33 min
Jun 18, 5:52 PM EDTSevere Thunderstorm WarningIWXAdams, Allen, Jay, Wells38 min
Jun 18, 6:05 PM EDTSevere Thunderstorm WarningIWXDeKalb, Steuben40 min
Jun 18, 6:22 PM EDTSevere Thunderstorm WarningIWXAllen, Defiance, Henry, Paulding, Putnam, Van Wert38 min
Jun 18, 6:36 PM EDTSevere Thunderstorm WarningIWXDefiance, Henry, Paulding24 min
Jun 18, 6:40 PM EDTSevere Thunderstorm WarningIWXFulton, Williams50 min
Jun 18, 6:53 PM EDTSevere Thunderstorm WarningIWXAllen, Henry, Putnam19 min
Jun 18, 6:59 PM EDTSevere Thunderstorm WarningIWXDefiance, Fulton, Henry31 min
Jun 17, 8:17 PM EDTSpecial Weather StatementIWXCass28 min
Jun 17, 8:39 PM EDTSpecial Weather StatementIWXCass36 min
Jun 17, 9:22 PM EDTSpecial Weather StatementIWXCass23 min
Jun 18, 5:28 PM EDTTornado WarningIWXBranch32 min
Jun 18, 5:55 PM EDTSpecial Weather StatementIWXHillsdale35 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.